MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2800TFX
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Stenosis (4066)
Health Effect - Clinical Codes Chest Pain (1776); Syncope/Fainting (4411); Insufficient Information (4580)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 23mm 2800tfx aortic valve underwent a valve-in-valve procedure after an implant duration of 9 years, 3 months due to unknown reason.The procedure was performed with a 23mm 9755rsl transcatheter valve.The patient was in recovery post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 23mm 2800tfx aortic valve underwent a valve-in-valve procedure after an implant duration of 9 years, 3 months due to stenosis.The patient presented with chest pain and syncope.The procedure was performed with a 23mm 9755rsl transcatheter valve.The patient was in recovery post procedure.Patient was discharge on pod#1.
 
Additional Manufacturer Narrative
Updated sections: b5, b7, d4 expiration date, g3, g6, h4, h6 component code, health effect - clinical code, device code(s), type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency." there is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key21074442
Report Number2015691-2025-00041
Device Sequence Number15564544
Product Code DYE
UDI-Device Identifier00690103177244
UDI-Public(01)00690103177244(17)190112
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2019
Device Model Number2800TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age76 YR
Patient SexMale